Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have unstable feeling, panic and anxiety. No medication as off now. CAn it be perimenopausal?

I am experiencing perimenopausal symptoms, sometimes I feel ok but most days I am very aware of the shift in my mental and emotional state. I am not fond of using prescription drugs. I am feeling unstable, fearful, incapable and full of anxiety and maybe panic attacks. My relationship has ended abruptly (by my partner) and I need to be able to stand up and work without feeling like I am depressed and and losing it. I suppose I am asking what prescription medications do women usually try when they are experiencing this "hellish" time of life?
Asked On : Thu, 4 Apr 2013
Answers:  4 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

There seem to be two problems which could be contributing to your problems of anxiety, panic attacks, mood changes, etc. One is the peri-menopausal syndrome which is well known to cause such emotional instabilities. The second could be the stress of your recent break-up.

Treatment for your problems can be with the following strategies:
1) Anti-depressant / anti-anxiety medication like SSRIs
2) Hormone replacement therapy (if your peri-menopausal symptoms are prominent)
3) Psychological therapy / Counselling

I would advise you to see a psychiatrist for a detailed assessment and further treatment. Relaxation techniques like deep breathing, yoga, meditation, etc. can also be beneficial.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Consultant
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychologist Dr. K. V. Anand's  Response
Dec 2015
I clearly agree with Dr. Jonas
Menstural cycle are monthly affair.
You did not mention your age here, but I assume you must be having minimum 5 years of experience in that..
Experience are supposed to make us more bold and onfident.
In your case it my be that you failed to learn from your experiences.
Watch the pain carefully, and agony will disappear slowly.
Psychology says, mind can create pain anywhere in the body even without underlying causes.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The severity and extent of pre-menopausal symptoms vary from person to person. In your case, you seem to be experiencing prominent PMS. In addition, you also seem to be in the midst of a very stressful situation, which is making you feel more anxious and depressed.

With regards to medication, anti-anxiety medication or anti-depressant medication can help if there are significant symptoms of anxiety or depression. These work by setting right the neuro-chemical imbalances thought to be producing these symptoms. Alternatively, if you are not inclined to take medication, you can try psychological therapies, which can also be quite effective. So, I would suggest that you see a psychiatrist for a detailed assessment of your problems, so that appropriate management strategies can be worked out.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

This is Reactive Depression...
You should see a Psychiatrist...
You have not stated your personal habits, family history or co-morbidities
Psychological counselling and/or drugs will give excellent improvement...
Indulging in work, diversions, relaxation techniques, yoga and so on help...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor